Forum

Numbness

Hiya everyone hope your well as can be . My neuro said I’m having relapse . Last night my left arm was tingling all time and going really numb , trying to sleep was hard work . I kept waking up as it was waking me all time . This morning it’s permanently tingling all the time . When I holding things it’s like my wrist is going dead . Stressed out with worry Wondering how bad this is going to be . Anyone had this ?

Hi I am nOt dx but that’s what we’re my first symptoms my arm and hand then my chest right side then my legs all right side then it decided to work down left side each took two weeks to recover before affecting the next bit. Lasted from April- July when I was given steroids as my eye had palsy too. I kept doing what I normally would as best as possible. Chin up from my exp it all returned eventually :slight_smile: Kirsty x

Thanks very much I’m dx with ms It’s gradually getting worse Hope ur well xxxxx

Hiya Minder,

Ive had tingling, pins and needles down both arm and leg at the same time. Ive suffered numbness from pre diagnosis which has never regained any sensation or feeling. Luckily mine only lasted a few weeks and then went, so it doesnt necessarily mean you are relapsing. I see these things as a nerve being tweeked. Sometimes they do go on to be a relapse but I tend to wait these things through to see how they develop.

Also try remember its not always ms related. If youve fallen, or hurt your back perhaps it could be a sign of something else.

I do hope all settles down again and your not too affected by it.

take care,

bren

x

Hiya Bren Thank you . I seen my neuro last week as I been I’ll for two weeks . He told me its relapse and to try and relax . It’s hard though with worrying bout it . It’s the worse one do far though . I can see how the ms is affecting me now . Hope your well Thanks xxxx

This has been my first and main symptom too. First time it was all of one leg and buttock and faded over six weeks, second time it was from teh waist down and faded over a year, still lingering a bit. Amitriptyline helps a lot, I was taking 50mg a night, also you do get used to it so its not such a distraction. It is a horrible and scary feeling at the beginning though. Take care xx

Hiya Amy Yeah it’s really scary . I take that at night as well . I just don’t have any patience to get well . Year ago I would be I’ll and recover quickly but this year I’m not recovering as quick . Does that make sense ? Six weeks omg I thought few days and the numbness be gone . And tingling . I best chill out I think . I’m getting my self wound up and that’s not helping . I’m hoping it will go away ASAP . Ms is getting progressive though for me xxx How you coping ?

Hi minder I’m going through the exact same thing at the moment also , this is my 4 th week now , it is very scary not knowing how long it will last. I got my DX 2 years ago but like yourself It seems to be getting worse and not fully recovering for relapses . The Neuros tell you not to get stressed !! But how can you not !! Hopefully it won’t last to long for you . Sarah x

Hi guys I’m new to this site, and so glad to finally find people who know exactly what I’m feeling, it’s so hard to explain the tingling, pins n needles etc to family and friends who don’t have a clue what I’m talking about. I’m currently having my worst relapse ever… Pins n needles, numbness, tingling, stiffness, spasticity etc in the whole of my body, from my neck down :((((. Lasted 8 weeks so far, I’m absolutely scared to death. Jo xxx

Hi Josie I only joined the forum last week myself and have found it a massive help being able to talk to people going through the same . Have had some great advice and it some how helps to get the support . It’s right what you say trying to explain how bad it feels to people who can not actually feel it is very hard . It is so scary not knowing what’s going to happen next and how long for . I’m so sorry to hear you are having such a bad time at the moment and it’s lasting so long . Have you had IV steroids for this relapse ? Sarah x

Hiya guys Thanks everyone As u all said this site is a great support network . We all suffer day in day out . It’s nice to talk bout things to people who got the same problems . Xxxxxx

Hi Sarah Thanx for your reply. Yeah I had 3 days of IV in the first week, then 5 days of tablets 3 weeks later… Just a waiting game now. Hope you start to feel better soon Jo xxx

Hi Josie Hopefully you will start feeling the benefits soon then. With them being given straight away fingers crossed u won’t be left with lasting problems … Hope Pick up soon. Sarah x

I take it best to confess that the original numbness for me is still present after a month. Had conacted my MS Nurse when it started. Do you think it is worth another phone call?

Hi Vince I still have numbness in my hand and foot from my first relapse that was 2 years ago now . My neuro told me that some relapses can be prolonged and you can experience symptoms of weeks or many months sometimes . I’m my case though I have been told with them still being with me now after this long they are stuck with me now . I had a really long relapse though without being treated so it left damage . But with RRMS and the help of steriods most people recover fully, so I’m told . I hope this helps . Its always worth a call to your MS though I would say . Sarah x

Cheers for the advice Sarah, will ring today from work (NHS). Sounds very altruistic but if requiring IV treatment it will have to fit round the training commitments I have That I think comes from the mind set even in the NHS that some people do not know what it feels like having MS

Very true Vince!! Well I hope u had some joy today with your MS nurse? And you start to feel I little better soon . Have you had Iv steroids before ? It’s normally 3 days running but only takes a couple of house a day , or they can give u them I’m tablet form instead if needs must it’s just the Iv form is more affective and less harsh on the stomach . Sarah x

Unfortunately her colleague is off on Annual Leave so she has not got back to me yet

Hi vince I completely agree with Sarah, go for IV if you can, seemed to be a lot less side effects for me, although I understand we are all different. Keep trying with the m.s nurse, took me ages to get a call back, just keep on at them. Take care Jo xxx